Alert archive / Pennsylvania / Heat Advisories in 2025
Heat Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jun 30, 2025, 3:19 AM EDT for New Castle County, Delaware; 5 counties in Pennsylvania; 4 counties in New Jersey. It took effect at Jun 30, 2025, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 3:19 AM EDT (07:19 UTC)
- In effect from
- Jun 30, 2025, 12:00 PM EDT
- Expired
- Jun 30, 2025, 3:52 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
198 WWUS71 KPHI 300719 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 319 AM EDT Mon Jun 30 2025 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-302030- /O.NEW.KPHI.HT.Y.0004.250630T1600Z-250701T0000Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Cherry Hill, West Chester, Trenton, Kennett Square, Glassboro, Philadelphia, Moorestown, Doylestown, Mount Holly, Camden, Wilmington, Media, Norristown, Lansdale, and Morrisville 319 AM EDT Mon Jun 30 2025 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Heat index values up to 99 degrees expected. * WHERE...In Delaware, New Castle County. In New Jersey, Mercer, Camden, Gloucester, and Northwestern Burlington Counties. In Pennsylvania, Delaware, Eastern Chester, Eastern Montgomery, Lower Bucks, and Philadelphia Counties. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. && $$ AKL
1 follow-up statement
228 WWUS71 KPHI 301952 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 352 PM EDT Mon Jun 30 2025 DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-302100- /O.CAN.KPHI.HT.Y.0004.000000T0000Z-250701T0000Z/ New Castle-Mercer-Gloucester-Camden-Northwestern Burlington- Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Glassboro, Camden, Lansdale, Norristown, Morrisville, Moorestown, Media, West Chester, Trenton, Mount Holly, Kennett Square, Philadelphia, Doylestown, Cherry Hill, and Wilmington 352 PM EDT Mon Jun 30 2025 ...HEAT ADVISORY IS CANCELLED... Thunderstorms across the I-95 corridor have lowered the temperature. Therefore, the Heat Advisory is cancelled. $$ Hoeflich
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jun 30, 1:49 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 30, 1:49 AM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 149 AM EDT Mon Jun 30 2025 .SYNOPSIS... A weak cold front near Delmarva and southern New Jersey will stall out there tonight. The front will then return northward as a warm front Monday into Monday night followed by a cold front later Tuesday. High pressure builds closer later Wednesday into Thursday before settling over our area on Friday and into the weekend. && .NEAR TERM /THROUGH TODAY/... Isolated showers or a thunderstorm will remain possible overnight for southern New Jersey, Delaware, and eastern Maryland, however, most places will remain dry. Some cloud coverage is developing across the southern half of the region, and there could also be some patchy light fog/mist develop across the area as well. For the daytime hours, that stalled front lifts north as a warm front, putting the area fully into the warm sector ahead of the cold front on Tuesday. Modest destabilization will occur under mostly sunny skies to start the day. This will result another round of scattered showers and thunderstorms developing as instability builds on the order of 2000+ J/kg of SBCAPE. Shear increases a bit compared to today with mid-level flow strengthening ahead of an approaching trough. Convection will be a tad more widespread compared to today as well given stronger forcing, but still only around 30-50% PoP over the area. Although shear increases, it will be the limiting factor for severe potential. Given tall and skinny CAPE profiles though, cannot rule out a few stronger downbursts producing damaging wind gusts. SPC has most of the region in a MARGINAL (1/5) risk for severe thunderstorms. Slow moving convection could also result in some flash flooding, especially if developing over a more urban area (something the latest HRRR has been hinting at which is a touch concerning). In terms of temperatures this afternoon, highs get into the upper 80s to around 90. Today marks the last day of lower Heat Advisory criteria for the urban corridor (> 96 Heat Index for two hours). A Heat Advisory was considered but dew points should mix out a bit to keep Heat Indices around 94-95. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... On Monday night, the stalled out front starts to move northward as a warm front and this continues into Tuesday. This will lead to scattered showers and thunderstorms Monday night into early Tuesday morning. Lows Monday night will be in the upper 60s to mid 70s. Attention then turns to later in the day Tuesday. During the day Tuesday, we will be well into the warm sector as that warm front from Monday night has moved well to the north. In the upper levels, an upper-level trough is forecast to shift eastward and amplify some as it overspreads the Northeast and Mid-Atlantic. This will drive a cold front across our region later Tuesday. In terms of the set-up for the second half of Tuesday, shear will be on the rise, especially compared to some of our recent severe weather days. Also, highs in the low 80s to low 90s with dew points in the low to mid 70s will provide an environment for growing instability ahead of the cold front. At this time, there is still some uncertainty on how well the shear and areas of higher CAPE overlap along with the timing of the cold front. Another uncertainty is the morning convection. If the morning activity takes longer to dissipate and clouds linger longer, this will have impacts on how well we destabilize before the cold front. Right now, the morning activity looks to be done by the mid-morning hours of Tuesday with enough time to get moderate instability. The latest severe weather outlook has added a Slight (2/5) risk for most of our area with the remainder of the area in a Marginal (1/5) risk. The primary threat will be damaging wind gusts. One other key impact point for Tuesday is a flash flooding threat. All of the area is in a Marginal (1/4) with Delmarva in a Slight (2/4) risk in the Excessive Rainfall Outlook with the concern for localized flash flooding. PWAT values will rise to 2-2.5 inches with warm cloud depth of 10-12 kft, so the signal is there for the convection to be sufficient rainfall producers. The good news is that the convection will be moving but any training of showers or thunderstorms could lead to increased concern for localized flash flooding. There is also a signal for some frontogenetic forcing with the cold front which could also enhance the precipitation rates with the convection. The severe threat looks to come to an end between 00Z-03Z Wednesday, but given the front slowing down Tuesday night, it is still near the coastal areas by Wednesday morning. This will continue to lead to the potential for lingering coverage of some showers into Wednesday morning. Lows Tuesday night are in the low 60s to low 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Synoptic Overview...An upper-level trough is forecast to move into much of the Northeast by midweek. This trough looks to become reinforced as it remains across much of the Northeast through the end of this week. At the surface, a high pressure system builds in late Wednesday into Thursday before settling over our area on Friday. For Wednesday and Thursday...The upper-level trough across the Northeast and Mid-Atlantic may tend to sharpen again as additional energy rounds its base. Our Tuesday cold front should be south and east of our area by midday Wednesday, and while temperatures do not look to drop much, the dew points are forecast to lower some in the wake of the cold front. Despite the presence of the upper-level trough, less in the way of deeper moisture should keep the instability lower as well. Given surface high pressure building closer to our area with time, the chance for any showers and thunderstorms at this time is little to none for the remainder of Wednesday. On Thursday, a weak cold front looks to sink southward during the afternoon and evening. This cold front looks to set off some showers and maybe an isolated thunderstorm for areas near and NW of I-78. For Friday into Saturday...The upper-level trough is forecast to still be in place with weak surface high pressure becoming more established over our area. The return flow up the Ohio Valley will increase the low-level warm air advection with a northeastward moving warm front. The forcing for this, as of now, looks to remain well to our west and therefore little in the way of shower chances. Daytime temperatures in the 80s for most, and the dew points are forecast to be in the low to mid 60s. Overall, looks like a nice forecast for the 4th of July. Nice weather should continue into the holiday weekend as the high pressure system remains in control. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Early this morning...Mostly VFR conditions. Patchy fog/mist is possible through daybreak Monday. Mostly MVFR visibilities are expected if any fog/mist develops, but a couple of sites may develop IFR visibilities. Light and variable winds. Moderate confidence. Monday...Primarily VFR. Any fog/mist mixes out by 12z. Winds pick up out of the south around 5-10 kt by the late morning. Chance for scattered showers and thunderstorms (30-50%) which could bring brief restrictions to all terminals. Outlook... Monday Night...Primarily VFR. Restrictions possible though with scattered showers and thunderstorms (40-60%). Tuesday through Tuesday Night...Restrictions likely (70-90%) with showers and thunderstorms moving through, mainly in the afternoon and evening. Wednesday through Friday...VFR. No significant weather. && .MARINE... Sub-SCA conditions expected through today. A few showers and thunderstorms possible in the afternoon. Outlook... Monday night...No marine headlines expected. Some showers and thunderstorms possible (20-30%). Tuesday into Tuesday night...SCA conditions possible with wind gusts near 25 kts and seas reaching 5 feet. Showers and thunderstorms for the afternoon into Tuesday night (60-80%). Wednesday into Friday...Sub-SCA conditions expected. Rip Currents... For Monday, winds become more southerly to southeast and the period will remain around 9 seconds with breaking waves around 2 to 3 feet. Thus, we'll keep a MODERATE risk for the development of dangerous rip currents for most of the NJ Shore and went LOW risk for Delaware Beaches and coastal Ocean County. For Tuesday, winds become more south-southwest and the period will be around 7 seconds with breaking waves around 1 to 3 feet. Thus, we have a MODERATE risk for the development of dangerous rip currents for most of the NJ Shore and went LOW risk for Delaware Beaches and eastern Monmouth County. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Guzzo/Hoeflich NEAR TERM...AKL/Hoeflich/Robertson SHORT TERM...Guzzo LONG TERM...Guzzo AVIATION...AKL/Guzzo/Hoeflich/Robertson MARINE...AKL/Guzzo/Hoeflich
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:16 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 44 min |
| Jun 30, 1:28 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 47 min |
| Jun 30, 1:34 PM EDT | Flash Flood Warning | PHI | Sussex | 3 hr |
| Jun 30, 1:55 PM EDT | Flash Flood Warning | PHI | New Castle | 4 hr |
| Jun 30, 3:52 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 38 min |
| Jun 30, 2:14 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 46 min |
| Jun 30, 2:19 PM EDT | Flash Flood Warning | PHI | Delaware, Philadelphia | 4 hr |
| Jun 30, 3:14 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Montgomery, Philadelphia | 46 min |
| Jun 30, 5:14 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 46 min |
| Jun 30, 7:30 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 33 min |
| Jun 30, 7:38 PM EDT | Areal Flood Warning | PHI | Berks | 16 hr |
| Jun 30, 2:23 AM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 52 min |
| Jun 30, 3:20 AM EDT | Small Craft Advisory | PHI | 47 hr | |
| Jun 30, 3:44 AM EDT | Special Marine Warning | PHI | 61 min | |
| Jun 30, 4:32 AM EDT | Flash Flood Warning | PHI | Atlantic, Cumberland | 103 min |
| Jun 30, 4:42 AM EDT | Special Marine Warning | PHI | 93 min | |
| Jun 30, 5:20 AM EDT | Special Marine Warning | PHI | 85 min | |
| Jun 30, 5:37 AM EDT | Severe Thunderstorm Warning | PHI | Cape May | 23 min |
| Jun 30, 7:51 AM EDT | Special Marine Warning | PHI | 37 min | |
| Jun 30, 12:45 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jun 30, 1:41 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jun 30, 1:44 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 46 min |
| Jun 30, 2:35 PM EDT | Special Marine Warning | PHI | 55 min | |
| Jun 30, 3:53 PM EDT | Special Marine Warning | PHI | 67 min | |
| Jun 30, 4:03 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth, Somerset | 42 min |
| Jun 30, 4:24 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Somerset | 51 min |
Nearby
Heat Advisories in Pennsylvania, 2025Heat Advisories in New Jersey, 2025Heat Advisories in Delaware, 2025Every heat advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.